Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 7, 2016, 6:56 PM EDT for Glades County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 6:56 PM EDT (22:56 UTC)
- Expired
- Aug 7, 2016, 7:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Miami, FL
County Glades County, FL
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2615 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
307
WWUS82 KMFL 072256
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
656 PM EDT SUN AUG 7 2016
FLZ063-066-072345-
GLADES FL-HENDRY FL-
656 PM EDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND WINDS UP TO 55 MPH FOR GLADES AND NORTHWESTERN HENDRY COUNTIES
UNTIL 745 PM EDT...
* AT 655 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF BASINGER
TO VENUS TO NEAR LABELLE...AND MOVING NORTH AT 30 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF UP TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
LABELLE...MOORE HAVEN...LAKEPORT...PALMDALE...BUCKHEAD RIDGE...
MUSE...ORTONA...PORT LA BELLE...BRIGHTON SEMINOLE RESERVATION...
INDIAN PRAIRIE CANAL MOUTH...LAKE HICPOCHEE AND KERI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2717 8090 2717 8088 2714 8087 2720 8083
2718 8080 2713 8079 2706 8085 2700 8087
2695 8100 2689 8100 2688 8091 2683 8086
2659 8123 2658 8156 2703 8147 2703 8127
2712 8127 2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 2255Z 188DEG 27KT 2730 8097 2707 8138 2669 8147
$$
ALMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:23 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 7, 4:23 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Miami FL 423 PM EDT SUN AUG 7 2016 .SYNOPSIS... The major synoptic features across the region include a broad surface trough across the northeastern Gulf with a weak surface low across the northeast Florida peninsula. Additional features include a large amplitude upper level low centered across the northwest Bahamas islands and surface high pressure east of the Florida peninsula extending westward to eastern South Florida. As a result there is extensive cloudiness across the eastern Gulf with embedded showers and thunderstorms and widespread showers and thunderstorms across much of the Florida peninsula. && .DISCUSSION... There is general agreement amongst the global models that similar synoptic features mentioned above will continue across the region through at least mid-week if not late into the week. The models suggest that the upper level low across the northwest Bahamas will gradually drift northwest tonight through Monday, and the surface low slowly lift north through this period. However, there would still be a surface broad low across the northern and northeast Gulf with deep tropical moisture and extensive cloudiness across the central and eastern Gulf that would encompass South Florida and adjacent waters. Low level winds will be south to southwesterly which will advect deep tropical moisture across the region. Forecast for Monday and Tuesday...Forecast soundings suggest that regional PWAT's will be above two inches through Monday and Tuesday with low level winds south to southwesterly. While near climatological values, mid-level temperatures will be sufficient for convective potential and forecast soundings also indicate regional instability. Thus, across most of the peninsula on Monday and Tuesday numerous afternoon/evening showers and thunderstorms are forecast with more scattered activity across the Gulf and Atlantic waters although in the near shore waters more widespread coverage may be expected. Rip currents...With winds, seas and lack of swell unfavorable for rip currents, only a slight risk of rip currents is expected through early this week for both the Atlantic and Gulf coast beaches. Forecast for Wednesday through late week...The extended global model consensus continues to suggest that the broad surface trough across the northeastern and northern Gulf could persist into mid- week and possibly longer while slowly drifting west but still broad enough to result in deeper moisture persisting across the northeastern Gulf and the Florida peninsula. Deep easterly flow could return later in this period as higher surface pressure tries to build across the region. The extended guidance indicates diurnally driven afternoon/evening showers and thunderstorms although the greatest coverage would be in the interior regions and not across the entire peninsula as forecast for Monday and Tuesday. && .MARINE... Generally southerly to southeasterly winds of 15 knots or less are forecast through Tuesday then becoming generally southeasterly to easterly by mid-week through late week. Regional seas of 2 feet or less are forecast through most of the forecast period. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 78 90 78 90 / 50 60 30 60 Fort Lauderdale 78 88 79 90 / 40 50 30 60 Miami 79 90 80 91 / 40 50 30 60 Naples 78 88 78 90 / 50 50 40 60 && .MFL Watches/Warnings/Advisories... FL...None. AM...None. GM...None. && SHORT TERM...60/BD LONG TERM....60/BD
Hazardous weather outlook, Aug 7, 10:28 AM EDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1028 AM EDT SUN AUG 7 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 080230- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 1028 AM EDT SUN AUG 7 2016 ...SCATTERED TO NUMEROUS THUNDERSTORMS TODAY... ...LIGHTNING AND LOCALLY HEAVY RAIN MAIN CONCERNS... ...STRONGEST STORMS WITH GUSTS IN EXCESS OF 45 MPH POSSIBLE... ...SLIGHT RISK OF WATERSPOUTS ALONG ATLANTIC WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO LOCALLY NUMEROUS SHOWERS AND STORMS ARE FORECAST TO DEVELOP MAINLY THIS AFTERNOON THROUGH THE EARLY EVENING HOURS ACROSS SOUTH FLORIDA. STRONGEST ACTIVITY WILL IMPACT INTERIOR AND EASTERN PORTIONS OF SOUTH FLORIDA INCLUDING PORTIONS OF THE EAST COAST METRO AREAS. MAIN CONCERNS WITH ACTIVITY WILL BE FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY RAIN, AND STRONG GUSTY WINDS. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS MAINLY ACROSS THE ATLANTIC WATERS TODAY. WIND: STRONGEST STORMS COULD BE CAPABLE OF PRODUCING WIND GUSTS UP TO 45-55 MPH. FLOODING: SLOW MOVING STORMS COULD LEAD TO LOCALIZED STREET FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO LOCALLY NUMEROUS PRIMARILY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH FLORIDA THROUGH MUCH OF THE WEEK. EMPHASIS WILL BE INTERIOR AND EASTERN PORTIONS OF SOUTH FLORIDA EARLY IN THE WEEK SHIFTING SLIGHTLY TO INTERIOR AND WESTERN PORTIONS TOWARDS THE MIDDLE/LATTER PART OF THE WEEK. LIGHTNING WILL BE THE PRIMARY THREAT WITH ANY THUNDERSTORMS. OTHER CONCERNS INCLUDE PERIODS OF HEAVY RAIN AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 7, 3:55 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
355 PM EDT SUN AUG 7 2016
FLZ067-068-071>074-168-172-173-072100-
COASTAL MIAMI DADE COUNTY FL-COASTAL PALM BEACH COUNTY FL-
COASTAL BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL-INLAND MIAMI-
DADE COUNTY FL-INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METRO PALM BEACH COUNTY FL-METROPOLITAN MIAMI DADE FL-
355 PM EDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND WINDS UP TO 55 MPH FOR EASTERN BROWARD...EASTERN PALM BEACH AND
NORTHEASTERN MIAMI-DADE COUNTIES UNTIL 500 PM EDT...
* AT 353 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CALOOSA TO 11 MILES
SOUTHWEST OF LOXAHATCHEE NWR TO TAMARAC TO KENDALE LAKES...AND
MOVING NORTHWEST AT 10 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS UP TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
MIAMI...HIALEAH...FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...
MIRAMAR...CORAL SPRINGS...WEST PALM BEACH...POMPANO BEACH...
DAVIE...PLANTATION...SUNRISE...BOCA RATON...DEERFIELD BEACH...
BOYNTON BEACH...DELRAY BEACH...TAMARAC...WELLINGTON...
JUPITER AND MARGATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2642 8003 2604 8009 2556 8027 2568 8055
2615 8044 2643 8048 2660 8039 2696 8028
2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 1953Z 153DEG 8KT 2693 8021 2642 8039 2621 8027 2569
8043
ALMSpecial weather statement, Aug 7, 4:04 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED FOR STORM MOTION
NATIONAL WEATHER SERVICE MIAMI FL
404 PM EDT SUN AUG 7 2016
FLZ067-068-071>074-168-172-173-072100-
COASTAL MIAMI DADE COUNTY FL-COASTAL PALM BEACH COUNTY FL-
COASTAL BROWARD COUNTY FL-INLAND PALM BEACH COUNTY FL-INLAND MIAMI-
DADE COUNTY FL-INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
METRO PALM BEACH COUNTY FL-METROPOLITAN MIAMI DADE FL-
404 PM EDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND WINDS UP TO 55 MPH FOR EASTERN BROWARD...EASTERN PALM BEACH AND
NORTHEASTERN MIAMI-DADE COUNTIES UNTIL 500 PM EDT...
* AT 353 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CALOOSA TO 11 MILES
SOUTHWEST OF LOXAHATCHEE NWR TO TAMARAC TO KENDALE LAKES...AND
MOVING NORTHEAST AT 10 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS UP TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
MIAMI...HIALEAH...FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...
MIRAMAR...CORAL SPRINGS...WEST PALM BEACH...POMPANO BEACH...
DAVIE...PLANTATION...SUNRISE...BOCA RATON...DEERFIELD BEACH...
BOYNTON BEACH...DELRAY BEACH...TAMARAC...WELLINGTON...
JUPITER AND MARGATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2642 8003 2604 8009 2556 8027 2568 8055
2615 8044 2643 8048 2660 8039 2696 8028
2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 1953Z 253DEG 8KT 2693 8021 2642 8039 2621 8027 2569
8043
ALMSpecial weather statement, Aug 7, 5:17 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
517 PM EDT SUN AUG 7 2016
FLZ066-067-071-072215-
INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-HENDRY FL-
517 PM EDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR NORTHWESTERN BROWARD AND SOUTHWESTERN PALM
BEACH COUNTIES UNTIL 615 PM EDT...
* AT 516 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF HOLEY
LAND WILDLIFE REFUGE TO 7 MILES NORTHEAST OF MICCOSUKEE SERVICE
PLAZA...AND MOVING NORTHEAST AT 5 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
ROTENBERGER WILDLIFE REFUGE...
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...
HOLEY LAND WILDLIFE REFUGE...OKEELANTA AND WEST BROWARD REC.
AREA ON ALLIGATOR ALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2608 8061 2619 8088 2626 8088 2626 8092
2628 8093 2662 8082 2661 8039
TIME...MOT...LOC 2116Z 236DEG 5KT 2646 8062 2626 8080
ALMSpecial weather statement, Aug 7, 6:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
656 PM EDT SUN AUG 7 2016
FLZ063-066-072345-
GLADES FL-HENDRY FL-
656 PM EDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND WINDS UP TO 55 MPH FOR GLADES AND NORTHWESTERN HENDRY COUNTIES
UNTIL 745 PM EDT...
* AT 655 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF BASINGER
TO VENUS TO NEAR LABELLE...AND MOVING NORTH AT 30 MPH.
* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
GUSTY WINDS OF UP TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER
RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
LABELLE...MOORE HAVEN...LAKEPORT...PALMDALE...BUCKHEAD RIDGE...
MUSE...ORTONA...PORT LA BELLE...BRIGHTON SEMINOLE RESERVATION...
INDIAN PRAIRIE CANAL MOUTH...LAKE HICPOCHEE AND KERI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2717 8090 2717 8088 2714 8087 2720 8083
2718 8080 2713 8079 2706 8085 2700 8087
2695 8100 2689 8100 2688 8091 2683 8086
2659 8123 2658 8156 2703 8147 2703 8127
2712 8127 2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 2255Z 188DEG 27KT 2730 8097 2707 8138 2669 8147
ALMThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:55 PM EDT | Special Weather Statement | MFL | Broward | 65 min |
| Aug 7, 4:04 PM EDT | Special Weather Statement | MFL | Broward | 56 min |
| Aug 7, 4:29 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Aug 7, 5:17 PM EDT | Special Weather Statement | MFL | Broward | 58 min |
| Aug 7, 6:51 PM EDT | Special Marine Warning | MFL | 24 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.